MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT HFX HIP STEM SIZE #10 132; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH OMNIFIT HFX HIP STEM SIZE #10 132; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6070-1035A
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 08/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Catalog numbers and lot codes of other devices listed in this report: uh1-50-26 uhr bipolar 26x50mm lot h6562t.06-2600 c-taper cocr lfit head 26mm/0 lot j08tw3.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned.
 
Event or Problem Description
Patient reported a primary surgery on (b)(6) 2019 and reported severe pain since.Patient would like to know if implants are subject to a recall.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving an omnifit stem was reported.The event was not confirmed.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry concerns a patient who sustained a fracture of the right femoral neck after falling.Surgery was performed with a cementless femoral component and a bipolar hip articulation.The patient continued to complain of pain not so much in the groin but rather in the right thigh.The patient had concomitant spine issues and diagnostic spinal injections alleviated 100% of the patient's pain.The patient however continued to complain of pain and was seen by another orthopedic surgeon who diagnosed a "possible loose femoral prosthesis." no supporting documentation for that diagnosis was given except some ¿stress lines more distal than proximal¿.The surgeon recommended revision surgery.I can confirm that the patient sustained a femoral neck fracture which was treated with a cementless bipolar arthroplasty since i was able to see the preoperative and postoperative x rays.I have no further x-rays to evaluate so i cannot confirm any possible changes in the position or configuration of the implant, especially the ¿stress lines more distal than proximal¿.A consulting orthopedic surgeon diagnosed a "possible loose femoral component" with no supporting documentation and no x-ray findings suggestive of loosening except some ¿stress lines more distal than proximal¿.No workup for infection or any other cause was presented.I cannot determine the root cause of this event with certainty.This patient had spinal injections which relieved her symptoms 100%.The patient never had an intra-articular injection with an anesthetic which would help to corroborate pain from the acetabular portion of the implant.As i mentioned above, i have no further x-rays to examine that might implicate any problems with the implant itself.The causes of pain following cementless bipolar arthroplasty are multifactorial.These include loosening, infection, pain from an un-resurfaced acetabulum and pain from remote sources such as the spine and stress fracture.Also, causes include surgical technique, patient factors including activity level and bmi, and implant factors.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it is also noted that the patient inquired if their devices are subject to a recall.Based on the catalog and lot information provided the product is not subject to a product recall.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
OMNIFIT HFX HIP STEM SIZE #10 132
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15342530
Report Number0002249697-2022-01290
Device Sequence Number5037984
Product Code LPH
UDI-Device Identifier07613327023442
UDI-Public07613327023442
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K031744
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number6070-1035A
Device Catalogue Number6070-1035A
Device Lot NumberEA8E8V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date12/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale
Patient Weight106 KG